Michigan, 2012Damaging Winds in Michigan, July 5, 2012
July 5, 2012 · NWS DTX · 33 events in 9 counties and zones
Numerous severe thunderstorms, producing wind damage, impacted areas along and south of the I-69 corridor during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $133,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous severe thunderstorms, producing wind damage, impacted areas along and south of the I-69 corridor during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 5, 2:35 AM EST, 0 minutes earlier.
Area forecast discussion, Jul 5, 2:35 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 AM EDT THU JUL 5 2012
.SHORT TERM...TODAY AND TONIGHT
PATTERN PERSISTENCE LOCKED IN ACROSS SOUTHEAST MICHIGAN EARLY THIS
MORNING...AS THE REGION REMAINS FIRMLY WITHIN THE OUTER GRIP OF AN
EXPANSIVE SUBTROPICAL UPPER RIDGE/HEAT WAVE ENCOMPASSING MUCH OF
THE COUNTRY. LATEST SFC ANALYSIS SHOWS A SOMEWHAT DIFFUSE FRONTAL
BOUNDARY/WIND SHIFT AXIS NOW DRAPED FROM NORTHWEST TO SOUTHEAST
THROUGH SOUTHEAST MICHIGAN. NUMEROUS WEAK...AND OFTEN VERY
ILL-DEFINED/RESOLVED...MID LEVEL PERTURBATIONS CONTINUE TO CREST THE
RIDGE PERIPHERY AND FUNNEL EAST-SOUTHEAST TOWARD THE REGION.
CURRENTLY...ONE CONVECTIVELY ENHANCED WAVE AND ATTENDANT OUTFLOW IS
DRIVING A SMALL CONVECTIVE COMPLEX SOUTHEAST ACROSS CENTRAL LOWER
MI. PER RECENT SPC MESOANALYSIS...COMPLEX APPEARS TO BE LOCKED ONTO
THE PRIMARY INSTABILITY GRADIENT (MUCAPE STILL IN EXCESS OF 1500
J/KG) THAT CONTINUES SOUTHEAST INTO SOUTHERN PORTIONS OF THE
FORECAST AREA. GIVEN THE OUTFLOW DYNAMICS WORKING INTO THE STEEP
RESIDENT MID LEVEL LAPSE RATES...ENVIRONMENT CERTAINLY APPEARS
CONDUCIVE FOR SOME DEGREE OF DOWNSTREAM FORWARD PROGAGATION/
STRENGTHENING THROUGH THE REMAINDER OF THE PRE-DAWN HOURS.
BEYOND THIS...MUCH LIKE YESTERDAY CONVECTIVE PROSPECTS WILL BE
CLOSELY TIED TO A COMBINATION OF WEAK MOISTURE CONVERGENCE ALONG THE
AFOREMENTIONED BOUNDARY...LAKE BREEZE INTERACTIONS AND THE
POSSIBILITY OF ANOTHER WAVE EMERGING FOR THE PEAK HEATING CYCLE. A
COUPLE OF SUBTLE FEATURES NOTED ON WATER VAPOR TRANSLATING ACROSS
MN/WI WILL BE WORTH MONITORING. A DEEP RESERVOIR OF INSTABILITY
WILL AGAIN EXIST BENEATH A STANDARD CAPPING INVERSION...SO THE
INTRODUCTION OF SOME DEGREE OF FORCED ASCENT WILL PROMOTE RAPID
UPDRAFT ORGANIZATION AND BRING AT LEAST A PULSE SEVERE OPPORTUNITY
THIS AFTERNOON/EVENING.
HOT AIRMASS WILL SEE NO RELIEF/THERMAL ADJUSTMENT FROM THE EARLIER
FRONTAL PASSAGE. ONCE AGAIN LOOKING AT A WELL MIXED PROFILE TAPPING
850 MB TEMPERATURES 22-24C...COINCIDENT WITH ANOTHER GOOD MID LEVEL
THETA-E SURGE FOR THE AFTERNOON. NAM GUIDANCE NAILED THE AGGRESSIVE
TRIPLE DIGIT RESPONSE YESTERDAY...AND UNLESS AN EARLY DAY CONVECTIVE
EPISODE AND/OR CIRRUS DEBRIS CAN MATERIALIZE...SEE NO REASON TO
STRAY FROM THIS IDEA AGAIN TODAY. WITH THE CUMULATIVE EFFECTS
BEGINNING TO TAKE A LARGER HOLD /OVERNIGHT TEMPERATURES STILL IN THE
70S/LOWER 80S IN MANY LOCALES/...RUN WITH AN EXCESSIVE HEAT WARNING
MOST LOCATIONS...ADVISORY FOR THE THUMB.
&&
.LONG TERM...FRIDAY THROUGH WEDNESDAY
UPPER RIDGE WILL CONTINUE TO ENCOMPASS NEARLY ALL OF THE CONUS ON
FRIDAY...WHILE AN UPPER LOW TRACKS ACROSS HUDSON BAY. THE RIDGE WILL
START TO BREAK OVER THE GREAT LAKES AND NORTHEAST BY SATURDAY...AS
THE LOW SETTLES INTO EASTERN CANADA AND SEVERAL TRAILING UPPER WAVES
MOVE EAST THOUGH CENTRAL CANADA AND HELP DIG A WEAK TROUGH OUT OVER
NEW ENGLAND AND EASTERN CANADA. THIS WILL BRING A SIGNIFICANT
PATTERN CHANGE TO THE WEATHER OVER SOUTHEAST
MICHIGAN...TRANSITIONING FROM HEAT...HUMIDITY...AND CHANCES FOR
THUNDERSTORMS ON FRIDAY TO COOLER...MORE COMFORTABLE...AND DRIER
WEATHER BY SUNDAY.
UNTIL THEN...HEAT...HUMIDITY AND INSTABILITY WILL CONTINUE AS
THETA-E RIDGE REMAINS OVER THE AREA AND AS NAM/EURO SEND H850 TEMPS
BACK UP INTO TO AROUND 24-26C. THIS COMBINED WITH GOOD
INSOLATION...AT LEAST AT THE START OF THE DAY...WILL SUPPORT MAX
TEMPERATURES IN THE LOW 90S TO LOW 100S...WITH HEAT INDICES OF 104
TO 110 ACROSS MOST OF THE AREA. THIS IS OF COURSE BARRING ANY
SIGNIFICANT EFFECTS FROM UPSTREAM OR OVERHEAD CONVECTION. HAVE RAN
THE EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING...WITH A HEAT
ADVISORY ACROSS THE NORTHERN THUMB WHERE THE LAKE BREEZE WILL KEEP
THINGS COOLER. WITH REGARD TO CONVECTIVE POTENTIAL...SIMILAR SET-UP
AS THE PRECEDING FEW DAYS WITH A WEAK PUSH OF THETA-E...POSSIBLE
CAP...AND WEAK TRIGGERS SUCH AS LAKE BREEZE BOUNDARIES...OUTFLOW
BOUNDARIES...AND WEAK HARD TO TIME SHORTWAVES. POPS ARE LOW OVERALL
DUE TO STRONG ORGANIZED FORCING...BUT 1500-2500 J/KG WILL BE
AVAILABLE IF WE BREAK THE CAP...AND A FEW SEVERE STORMS WILL BE
POSSIBLE.
PASSAGE OF THE UPPER LOW TO OUR NORTH WILL PUSH A COLD FRONT DOWN
ACROSS LOWER MICHIGAN FRIDAY NIGHT AND SATURDAY. HAVE INCREASED POPS
BY QUITE A BIT NORTH OF I-69 AS THE FRONT PASSES THROUGH GIVEN
AVAILABLE MOISTURE...FRONTAL LIFT...AND RIGHT ENTRANCE REGION
SUPPORT. THUNDERSTORMS ARE STILL POSSIBLE ALONG THE FRONT FRIDAY
NIGHT INTO SATURDAY...BUT WEAKER INSTABILITY SHOULD LIMIT COVERAGE
AND INTENSITY.
SURFACE HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES ON
SUNDAY AND LAST INTO THE MIDDLE OF NEXT WEEK. THIS WILL OCCUR AS AN
AMPLIFIED RIDGE OF HIGH PRESSURE BUILDS TO OUR WEST AND A BROAD
TROUGH SETTLES INTO NEW ENGLAND AND EASTERN CANADA. THIS WILL KEEP
COOLER AND DRY NORTHWEST FLOW OVER THE AREA. MAX TEMPERATURES WILL
SETTLE CLOSER TO 80 DEGREES...WITH DEWPOINTS FALLING BACK DOWN INTO
THE 50S (MUCH MORE COMFORTABLE).
&&
.MARINE...
A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.
&&
.AVIATION...ISSUED 131 AM EDT THU JUL 5 2012
//DISCUSSION...
AS WITH THE PAST COUPLE OF DAYS...TIMING AND PROBABILITIES OF
THUNDERSTORM DEVELOPMENT REMAINS THE BIGGEST CHALLENGE FOR THE TAFS.
THE AREA OF THUNDERSTORMS NOW LOCATED OVER LAKE MICHIGAN AND NE
WISCONSIN WILL CONTINUE TO ADVANCE S-SE THIS MORNING. CURRENT TRENDS
SUGGEST THIS SYSTEM IS PROPAGATING MORE TO THE SOUTH...SUGGESTING
WESTERN LOWER MI STANDS THE BETTER CHANCES OF EARLY MORNING
CONVECTION. AT THIS STAGE...WILL INCLUDE A PERIOD OF THUNDERSTORMS
IN ONLY THE MBS TAF EARLY THIS MORNING AND MONITOR TRENDS BEFORE
ADDING THEM TO THE REMAINDER OF THE TAFS.
A LINGERING FRONTAL BOUNDARY OVER SRN MI AND INCREASING DAYTIME
INSTABILITY WILL AGAIN PROVIDE CHANCES OF STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE DEGREE OF RESIDUAL MORNING CLOUD COVER
AND CONVECTION FROM UPSTREAM ACTIVITY WILL ALSO PLAY A ROLE INTO
COVERAGE OF LATE DAY THUNDERSTORMS.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE ON TIMING OF THUNDERSTORMS TODAY.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 9 PM FRIDAY.
HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM FRIDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 4, 3:26 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT WED JUL 4 2012
MIZ047-048-053-060>063-068>070-075-076-082-083-052030-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS EVENING AND TONIGHT
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE
THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
MIZ049-054-055-052030-
HURON-TUSCOLA-SANILAC-
426 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS EVENING AND TONIGHT
AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE
SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.
THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
426 PM EDT WED JUL 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS EVENING AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Thunderstorm Wind, Shiawassee
- When
- July 5, 2:35 AM EST
- Where
- Shiawassee County, Corunna
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.980, -84.120
Trees and power lines reported down across the county.
Thunderstorm Wind, Saginaw
- When
- July 5, 2:45 AM EST
- Where
- Saginaw County, 2 mi SW of Chesaning
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 43.160, -84.148
Trees and power lines reported down across southwest Saginaw county.
Thunderstorm Wind, Genesee
- When
- July 5, 3:04 AM EST
- Where
- Genesee County, 0.86 mi SW of Flushing
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Employee
- Coordinates
- 43.060, -83.840
Trees down throughout the city, along with numerous power lines down.
Thunderstorm Wind, Genesee
- When
- July 5, 3:07 AM EST
- Where
- Genesee County, 0.51 mi W of Gaines
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.870, -83.910
Three to four inch diameter trees were reported blown down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:12 AM EST
- Where
- Oakland County, 0.69 mi N of Holly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 42.810, -83.620
A five inch diameter tree branch fell onto a porch.
Thunderstorm Wind, Livingston
- When
- July 5, 3:14 AM EST
- Where
- Livingston County, 1.26 mi SSW of Howell Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.614, -83.992
Two large trees reported down.
Thunderstorm Wind, Livingston
- When
- July 5, 3:16 AM EST
- Where
- Livingston County, 1.72 mi NE of Howell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.620, -83.910
Large tree limbs reported down.
Thunderstorm Wind, Livingston
- When
- July 5, 3:17 AM EST
- Where
- Livingston County, 2.9 mi NE of Howell
- Measured
- 62 kt (71 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 42.630, -83.890
Thunderstorm Wind, Genesee
- When
- July 5, 3:20 AM EST
- Where
- Genesee County, 1.47 mi SSE of Belsay
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.000, -83.620
A large tree and wires reported down, as well as snapped power poles.
Thunderstorm Wind, Genesee
- When
- July 5, 3:23 AM EST
- Where
- Genesee County, 0.86 mi SW of Flint
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.020, -83.690
Thunderstorm Wind, Lapeer
- When
- July 5, 3:28 AM EST
- Where
- Lapeer County, Hadley
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.950, -83.400
Trees and power lines down throughout Hadley Area.
Thunderstorm Wind, Oakland
- When
- July 5, 3:30 AM EST
- Where
- Oakland County, 2.03 mi W of Oxbow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.630, -83.510
A sixteen inch diameter tree fell onto 2 cars and a house.
Thunderstorm Wind, Livingston
- When
- July 5, 3:32 AM EST
- Where
- Livingston County, 0.51 mi W of Brighton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.530, -83.780
A tree was reported down at Crooked Lake and Door roads.
Thunderstorm Wind, Oakland
- When
- July 5, 3:32 AM EST
- Where
- Oakland County, 0.69 mi N of Walled Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.540, -83.480
Numerous large tree branches and a few small trees reported down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:32 AM EST
- Where
- Oakland County, 0.86 mi SE of (Ptk)pontiac Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.660, -83.410
A ten inch diameter tree was reported down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:32 AM EST
- Where
- Oakland County, 1.02 mi W of Cresent Lake Estates
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.650, -83.420
An eight inch diameter tree limb was reported down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:34 AM EST
- Where
- Oakland County, 0.51 mi E of Walled Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.530, -83.470
A 10 inch diameter tree was reported down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:35 AM EST
- Where
- Oakland County, 0.51 mi E of Wixom Spencer Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.520, -83.540
Thunderstorm Wind, Oakland
- When
- July 5, 3:35 AM EST
- Where
- Oakland County, 1.68 mi WSW of South Lyon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.460, -83.660
A five inch diameter tree was reported down.
Thunderstorm Wind, Washtenaw
- When
- July 5, 3:36 AM EST
- Where
- Washtenaw County, 0.51 mi W of Dexter
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.330, -83.880
Spotter estimated 60 mph thunderstorm wind gust.
Thunderstorm Wind, Washtenaw
- When
- July 5, 3:37 AM EST
- Where
- Washtenaw County, 2.13 mi NNW of Lima
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 42.330, -83.960
Large tree fell onto power lines at Lima Center and Dexter-Chelsea roads.
Thunderstorm Wind, Washtenaw
- When
- July 5, 3:38 AM EST
- Where
- Washtenaw County, Delhi Mills
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 42.330, -83.800
Multiple trees reported down between Dexter and Ann Arbor.
Thunderstorm Wind, Oakland
- When
- July 5, 3:40 AM EST
- Where
- Oakland County, 1.47 mi NNW of Farmington
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 42.490, -83.380
A two foot diameter tree was blown down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:40 AM EST
- Where
- Oakland County, 0.86 mi NW of North Farmington
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.540, -83.380
Thunderstorm Wind, Oakland
- When
- July 5, 3:46 AM EST
- Where
- Oakland County, 2.13 mi SSE of Wixom
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.490, -83.520
A 3 foot diameter pine tree was reported down, snapped at the base.
Thunderstorm Wind, Oakland
- When
- July 5, 3:50 AM EST
- Where
- Oakland County, 1.47 mi SSW of Birmingham Grand Pri
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.530, -83.190
Large tree limbs reported down.
Thunderstorm Wind, Oakland
- When
- July 5, 3:50 AM EST
- Where
- Oakland County, 1.67 mi WSW of Rochester Hills
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.670, -83.160
A spotter estimated a 65 mph thunderstorm wind gust.
Thunderstorm Wind, Lapeer
- When
- July 5, 3:53 AM EST
- Where
- Lapeer County, 0.69 mi S of Dryden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.940, -83.120
Power lines reported down.
Thunderstorm Wind, Macomb
- When
- July 5, 3:55 AM EST
- Where
- Macomb County, 1.71 mi NW of Romeo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.820, -83.040
Power lines reported down.
Thunderstorm Wind, Macomb
- When
- July 5, 3:55 AM EST
- Where
- Macomb County, 0.51 mi W of Mt Vernon
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.730, -83.090
A large tree fell onto the road near the intersection of East Snell and Mt. Vernon Roads.
Thunderstorm Wind, Macomb
- When
- July 5, 4:03 AM EST
- Where
- Macomb County, 1.02 mi E of East Detroit
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 42.470, -82.910
Trees and power lines reported down.
Thunderstorm Wind, Macomb
- When
- July 5, 4:05 AM EST
- Where
- Macomb County, Meade
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.720, -82.870
A large tree was reported down across the road near the intersection of 26 Mile and North Avenue Roads.
Thunderstorm Wind, Wayne
- When
- July 5, 4:19 AM EST
- Where
- Wayne County, 0.69 mi N of Taylor Center
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.230, -83.270
Spotter estimated a 65 mph thunderstorm wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Tennessee, July 5, 20122 deaths · 9 injured · $2.0 million · 60 kt wind · 37 events
- Excessive Heat and Heat in Maryland, July 5, 20123 deaths · 6 events
- Hail and Damaging Winds in Ohio, July 5, 20121 death · $1.2 million · 77 kt wind · 18 events
- Hail and Damaging Winds in Alabama, July 5, 2012$2.6 million · 1 in hail · 18 events
- Hail and Damaging Winds in Tennessee, July 5, 2012$504,000 · 2 in hail · 37 events
- Flash Flood and Damaging Winds in Kentucky, July 5, 20121 injured · $142,000 · 78 kt wind · 53 events
- Hail and Damaging Winds in North Carolina, July 5, 2012$350,000 · 1 in hail · 30 events
- Damaging Winds and Lightning Strike in West Virginia, July 5, 20121 injured · $354,000 · 51 kt wind · 21 events
- Damaging Wind in Iowa, July 5, 2012$605,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 5, 2012$97,000 · 1 in hail · 29 events
- Damaging Winds and Lightning Strike in North Carolina, July 5, 2012$63,000 · 50 kt wind · 35 events
- Damaging Winds in Indiana, July 5, 2012$155,000 · 70 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402848, 403845, 402839, 402814, 402850, 402858, 402859, 402860, 402845, 402815, 402853, 402854, 402816, 402829, 402846, 402847, 402849, 402819, 402840, 402824, 402826, 402844, 402841, 402851, 402852, 402861, 404931, 402855, 402856, 402857, 402843, 404932, 402835.